Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 238, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2000, 8:41 PM EDT for Bracken County, Mason County, Kentucky. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 8:41 PM EDT (00:41 UTC)
- Expired
- Aug 9, 2000, 9:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Bracken County, KY, Mason County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 9:00 PM EDT | Thunderstorm Wind 50 E | Countywide, KY | Trees and power lines downed across the county, especially near Germantown. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 7:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 100040 SVRILN KYC023-161-100130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 841 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MASON COUNTY IN NORTHERN KENTUCKY... BRACKEN COUNTY IN NORTHERN KENTUCKY... * UNTIL 930 PM EDT... * AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF BROOKSVILLE...OR ABOUT 20 MILES WEST OF MAYSVILLE...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WASHINGTON... MAYSVILLE... LEWISBURG... TOLLESBORO... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:40 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 9, 7:40 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 740 PM EDT WED AUG 9 2000 SOUTHWARD PUSH OF STORMS HAS SLOWED DURG PAST HR OR SO AND BEGINNING TO GET SOME SIG TRAINING. WL GO AHD AND% ISSUE AN FFA FOR SE PORTIONS OF FA THRU MIDNIGHT. WL ALSO TWEAK NRN ZONES TO CLEAR SOME CNTYS FROM WATCH 669. .ILN...FFA THRU MIDNT FOR KYZ097>100-OHZ078-079-081-088. LOTT
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:03 PM EDT | Severe Thunderstorm Warning | ILN | Gallatin | 57 min |
| Aug 9, 8:08 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 67 min |
| Aug 9, 8:10 PM EDT | Severe Thunderstorm Warning | ILN | Robertson | 65 min |
| Aug 9, 8:23 PM EDT | Severe Thunderstorm Warning | ILN | Carroll | 37 min |
| Aug 9, 8:25 PM EDT | Severe Thunderstorm Warning | ILN | Pendleton | 50 min |
| Aug 9, 8:55 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin | 50 min |
| Aug 9, 9:12 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 48 min |
| Aug 9, 9:30 PM EDT | Flash Flood Warning | ILN | Grant, Owen, Pendleton | 30 min |
| Aug 9, 9:30 PM EDT | Flash Flood Warning | ILN | Grant, Owen, Pendleton | 2 hr |
| Aug 9, 10:32 PM EDT | Flash Flood Warning | ILN | Carroll | 118 min |
| Aug 9, 11:29 PM EDT | Flash Flood Warning | ILN | Owen | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.